MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-040-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified, none tortuous de novo common femoral artery that was 90% stenosed.The 6.0x40mm supera stent delivery system was advanced with a 6f non-abbott guiding catheter.During deployment, the physician believed the entire length of the stent had been deployed.Heavy resistance was noted during retrieval of the delivery catheter as the stent and tip were trapped in the delivery catheter and subsequently, the tip separated.The remaining proximal end of the stent was deployed in the guiding catheter.The physician attempted to extrude the stent from the guiding catheter but was unsuccessful.The guiding catheter was then dragged in an attempt to release the stent but was unsuccessful.The sheath, stent and separated tip were removed together as a single unit leaving the guidewire in place.A new 6.5x40mm supera stent was then implanted using the same guiding catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported deployment difficulty and difficulty removing were unable to be confirmed as the device was returned fully deployed.The tip detachment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no indication of a lot specific product quality issue.The investigation was unable to determine a cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9826549
Report Number2024168-2020-02386
Device Sequence Number1827968
Product Code NIP
UDI-Device Identifier08717648211799
UDI-Public08717648211799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberS-60-040-120-P6
Device Catalogue NumberS-60-040-120-P6
Device Lot Number9031161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR